Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 326, NWS Atlanta, GA

October 19, 20194 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 19, 2019, 8:06 PM EDT for 4 counties in Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 19, 2019, 8:06 PM EDT (00:06 UTC)
Expired
Oct 19, 2019, 8:45 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Dodge County, GA, Pulaski County, GA, Telfair County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 19, 8:30 PM EDTTSTM WND DMG2 S Five Points, GATREE DOWNED AT 117 SOUTH AND JIM ROSS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS52 KFFC 200006
SVRFFC
GAC091-235-271-315-200045-
/O.NEW.KFFC.SV.W.0326.191020T0006Z-191020T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
806 PM EDT Sat Oct 19 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Dodge County in central Georgia...
  Southeastern Pulaski County in central Georgia...
  Northwestern Telfair County in central Georgia...
  Central Wilcox County in central Georgia...

* Until 845 PM EDT.

* At 806 PM EDT, a severe thunderstorm was located near Abbeville,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Eastman, Abbeville, Milan, Rhine, Chauncey, Union, Gresston, Cedar
  Creek, Antioch Church, Pope City, Ocmulgee Banks, Browning, Five
  Points and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3188 8336 3205 8353 3231 8325 3222 8310
      3204 8296
TIME...MOT...LOC 0006Z 241DEG 19KT 3197 8336 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 7:00 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 19, 7:00 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
700 PM EDT Sat Oct 19 2019

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 333 PM EDT Sat Oct 19 2019/

SHORT TERM /Tonight through Sunday Night/...
Tonight, as Post-Tropical Storm Nestor makes it's way across
southern Georgia, the shield of rain will begin to exit the area
from southwest to northeast. Most of the rain, outside a few
isolated showers, should be moved out of the forecast area by dawn
tomorrow morning. Winds will also remain gusty going into the
overnight period, but begin weakening and backing out of the north
around midnight and out of the northwest by sunrise. Temps should
remain in the low- to mid-50s.

Skies will begin to clear late tomorrow morning as relatively high
pressure seeps back into the southeastern CONUS between the post-
tropical cyclone and a strong low-pressure system in the northern
plains. Weak ridging aloft will also help keep skies mostly clear
going into tomorrow night with high temperatures expected to climb
into the mid-70s despite northwesterly winds bringing in cooler and
drier air into the region. Tomorrow night, moist Gulf air will
quickly make its return with the southwesterly flow aloft ahead of a
longwave trough situated from the Midwest into the southern plains.

Thiem

LONG TERM /Monday through Saturday/...
No major changes made to the extended forecast. Cold front still
on schedule for Monday afternoon/evening exiting the area Tuesday.
The models are in good agreement with timing, but the ECMWF is a
little wetter than the GFS. Strong mid level support, coupled
upper jet structure and surface instability still present so
strong thunderstorms are still possible.

High pressure will build in behind the front and dominate the
weather pattern trough Thursday as a second frontal boundary
moves east of the Mississippi River. The second front looks to
push some precip into our area by Friday, then sweep through the
state Sat. Will keep an eye out for this system as timing and
intensity will most likely change over the next few days.

Temps still expected to be close to seasonal norms, give or take
a few degrees, so have not made to many adjustments to the current
forecast.

01

&&

.AVIATION...
00Z Update...
IFR ceilings most likely through the overnight along with
MVFR/IFR vsby restrictions due to showers/rain/drizzle. Surface
winds N-E 10-15 kts with gusts to around 25 kts will be
diminishing and becoming N-W less than 10 kts late tonight and
Sunday. IFR ceilings are expected to clear on Sunday.

//ATL Confidence...00Z Update...
Low confidence for vsbys.
Medium confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          53  77  56  77 /  90  10   5  20
Atlanta         54  75  59  77 /  90   5   5  20
Blairsville     52  72  53  69 /  90  10   5  40
Cartersville    55  77  58  78 /  90   5   5  30
Columbus        57  79  60  83 /  60   5   5  30
Gainesville     51  76  57  75 /  90   5   5  30
Macon           56  78  57  82 /  80   5   5  20
Rome            54  77  58  79 /  80   5   5  40
Peachtree City  55  76  58  79 /  80   5   5  20
Vidalia         62  78  59  83 /  90  10   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...BDL
Hazardous weather outlook, Oct 19, 4:46 PM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
446 PM EDT Sat Oct 19 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-202100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
446 PM EDT Sat Oct 19 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated thunderstorms are possible through this evening, mainly
along and south of a line from LaGrange to Macon to
Swainsboro, as Post Tropical Storm Nestor moves northeast across
the state. Locally heavy rain and gusty winds will be the main
hazards, but an isolated tornado cannot be ruled out. Isolated
strong wind gusts, which could down large tree limbs or small
trees, cannot be ruled out, but should not be widespread.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated thunderstorms will be possible Monday afternoon and again
Friday as two cold fronts move through to the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Oct 19, 6:26 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT SAT OCT 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     NON-TSTM WND DMG 4 WNW PEACH STATE SPEED 34.19N  83.61W
10/19/2019                   JACKSON            GA   PUBLIC

            UPROOTED TREE DUE TO WINDS REPORTED BY THE PUBLIC ALONG
            PINE WAY LANE.

&&

EVENT NUMBER FFC1900764

LUSK
Special weather statement, Oct 19, 6:32 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
632 PM EDT Sat Oct 19 2019

GAZ105>108-192315-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
632 PM EDT Sat Oct 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRISP...EASTERN DOOLY...
NORTHWESTERN WILCOX AND SOUTHWESTERN PULASKI COUNTIES UNTIL 715 PM
EDT...

At 632 PM EDT...a strong thunderstorm was near Richwood, or near
Cordele...moving northeast at 15 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Vienna, Pineview, Pinehurst, Pleasant View, Richwood,
Tippettville, Tremont, Pope City and Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3203 8396 3204 8397 3227 8367 3207 8343
      3190 8385
TIME...MOT...LOC 2232Z 232DEG 14KT 3202 8385

WIND...40MPH
Special weather statement, Oct 19, 7:23 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
723 PM EDT Sat Oct 19 2019

GAZ106>108-200000-
Crisp GA-Wilcox GA-Pulaski GA-
723 PM EDT Sat Oct 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...NORTHWESTERN
WILCOX AND SOUTHERN PULASKI COUNTIES UNTIL 800 PM EDT...

At 723 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Seville, or 10 miles
east of Cordele...moving northeast at 20 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Abbeville, Rochelle, Pineview, Pitts, Pleasant View, Cedar Creek,
Pope City, Finleyson and Seville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3202 8366 3203 8365 3203 8361 3207 8361
      3224 8344 3202 8329 3201 8330 3200 8328
      3199 8329 3198 8328 3198 8329 3194 8358
TIME...MOT...LOC 2323Z 241DEG 19KT 3199 8361

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 8:23 PM EDTTornado WarningFFCDodge52 min
Oct 19, 8:45 PM EDTFlash Flood WarningFFCDodge, Laurens, Pulaski, Wheeler, Wilcox6 hr
Oct 19, 9:10 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens31 min
Oct 19, 9:54 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler51 min
Oct 19, 11:57 PM EDTSpecial Weather StatementFFCGreene48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.